MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN

C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN
Catalog Number 072227
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that a channel drain (bd item 072227) broke during removal, resulting in a 4-inch fragment being retained inside the patient and requiring surgical intervention for removal.This incident has raised concerns about the integrity of the product.The team is seeking to determine whether there are any known issues or recalls associated with this specific item.
 
Additional Manufacturer Narrative
The reported event was inconclusive.The conditions of the sample did not allow further evaluation.Visual evaluation of the returned one photo sample noted one opened (with original packaging), hubless wound drainage.Visual inspection of the one-photo sample noted that the drain was inside the packaging, and we are unable to confirm the condition of the affected wound drain due to only photos provided for investigation.Further functional testing could not be performed if only based on the attached photos.Therefore, the reported event is inconclusive due to poor sample condition.Instructions for use were reviewed for this investigation.The labeling is found to be adequate.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Corrections: d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CHANNEL DRAIN
Common Device Name
CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key22194614
Report Number1018233-2025-04480
Device Sequence Number9189114
Product Code GBX
UDI-Device Identifier00801741049873
UDI-Public(01)00801741049873(11)250213(17)291031(10)NGJY2568
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072227
Device Lot NumberNGJY2568
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown